Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 501, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 3, 2011, 6:27 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 6:27 PM CDT (23:27 UTC)
- Expired
- Sep 3, 2011, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 59 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS53 KLSX 032327 SVRLSX ILC133-163-040000- /O.NEW.KLSX.SV.W.0501.110903T2327Z-110904T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 627 PM CDT SAT SEP 3 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MONROE COUNTY IN SOUTHWEST ILLINOIS... CENTRAL ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS... * UNTIL 700 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLSTADT...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MILLSTADT...FREEBURG AND SMITHTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3856 9009 3845 8987 3828 9008 3838 9027 TIME...MOT...LOC 2328Z 221DEG 17KT 3841 9010 WIND...HAIL 60MPH <.75IN $$ KANOFSKY
1 follow-up statement
940 WWUS53 KLSX 032350 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CDT SAT SEP 3 2011 ILC133-163-040001- /O.EXP.KLSX.SV.W.0501.000000T0000Z-110904T0000Z/ MONROE IL-ST. CLAIR IL- 650 PM CDT SAT SEP 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CLAIR AND NORTH CENTRAL MONROE COUNTIES WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3856 9009 3845 8987 3828 9008 3838 9027 TIME...MOT...LOC 2351Z 221DEG 17KT 3849 9001 $$ KANOFSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:57 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 3, 2:57 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT SAT SEP 3 2011
.DISCUSSION...
/257 PM CDT SAT SEP 3 2011/
MAIN FOCUS AT THIS TIME IS HOW THE COLD FRONT EXTENDING FROM THE
UPPER MIDWEST INTO THE CENTRAL PLAINS WILL BRING AN END TO THE
HEAT AND BRING SOME RAIN TO THE AREA TONIGHT INTO SUNDAY.
TEMPERATURES THIS AFTERNOON HAVE REACHED THE MIDDLE TO UPPER 90S
AGAIN ACROSS THE CWA...WITH HEAT INDICES REACHING 100+ FOR THE
FOURTH DAY IN THE ST. LOUIS METRO AREA. HEAT INDEX VALUES SHOULD
FALL BELOW 100F BY 7 PM...SO WILL LET CURRENT ADVISORY EXPIRE ON
SCHEDULE.
SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WEST CENTRAL
ILLINOIS IN ZONE OF WEAK MOISTURE CONVERGENCE WHERE MLCAPES ARE
2000+ J/KG. MORE ISOLATED STORMS ARE DEVELOPING IN THE EASTERN
OZARKS. THESE STORM HAVE NOT BEEN SEVERE BECAUSE OF THE LACK OF
DEEP SHEAR...BUT THERE IS A LINE OF STORMS THAT CONTINUES TO
DEVELOP ALONG THE FIRST OF TWO COLD FRONTS FROM WEST CENTRAL MO
INTO SOUTHEASTERN IA. THESE STORMS WILL LIKELY PUSH NORTH INTO THE
NORTHERN PARTS OF THE CWA LATE THIS AFTERNOON AND EVENING AS A
WEAK SHORTWAVE TROUGH NOW SEEN ON WATER VAPOR ENTERING NORTHWEST
MO PROVIDES SOME ASCENT OVER THE MOISTURE CONVERGENCE ALONG THE
FRONT. CONTINUED LIKELY POPS THIS EVENING IN THE NORTHERN CWA
WHERE THE FORCING WILL BE MAXIMIZED. A FEW STORMS COULD ALSO
BECOME SEVERE IN THIS SAME LOCATION WHERE THERE WILL BE SOME SMALL
INCREASE IN THE DEEP LAYER SHEAR. EVENTUALLY THIS FIRST SHORTWAVE
WILL MOVE OFF TO THE EAST OF THE AREA DECREASING THE AREAL
COVERAGE OF SHOWERS/STORMS LATER THIS EVENING AND OVERNIGHT AS THE
FRONT CONTINUES TO PUSH SOUTHWARD. A SECOND...STRONGER TROUGH
WILL DIG DOWN BEHIND THE FRONT ON SUNDAY WHICH MAY BRING SOME
SCATTERED SHOWERS/THUNDERSTORMS OVER SOUTHEAST MO INTO SOUTHERN IL
THROUGH SUNDAY AFTERNOON.
THEREAFTER DRY WEATHER SHOULD BE FAVORED THROUGH MIDWEEK AS SUBSIDENCE
SETS IN BEHIND A DEEPENING EASTERN CONUS TROUGH. MUCH COOLER AND
DRIER AIR OVER THE UPPER MIDWEST WILL MOVE INTO THE REGION BEHIND
THE COLD FRONT TONIGHT. FOLLOWED A BLEND OF THE RELATIVELY
AGREEABLE GUIDANCE TEMPERATURES WHICH HAS BELOW NORMAL TEMPERATURES
THROUGH AT LEAST MIDWEEK.
HAVE LEFT LATE WEEK AND EARLY NEXT WEEKEND DRY FOR NOW AS THERE IS
SOME DISAGREEMENT WITH WHERE THE REMNANTS OF TROPICAL STORM LEE
WILL END UP. THE UPPER FLOW WILL BECOME WEAK OVER THE EASTERN AND
CENTRAL CONUS AS THE DEEP WESTERLIES RETREAT INTO CANADA. HURRICANE
KATIA COULD ALSO CHANGE THE PATH OF THE REMNANT LOW AS IT WILL BE
SOMEWHERE OFF THE EAST COAST PER THE LATEST NHC GUIDANCE. WHILE IT
IS CERTAINLY POSSIBLE PER THE ECMWF AND SOME OF THE GFS ENSEMBLE
MEMBERS THAT LEE'S REMNANTS MAY BRING SOME RAIN AS FAR WEST AS THE
MIDDLE MISSISSIPPI VALLEY...THESE FORECASTS ARE OFTEN VERY DIFFICULT
AT THIS RANGE AND WOULD PREFER TO HOLD OFF ON INTRODUCING ANY
CHANCE OF RAIN UNTIL THERE IS MORE CERTAINTY.
BRITT
&&
.AVIATION...
/1251 PM CDT SAT SEP 3 2011/
INITIALLY VFR CONDITIONS WILL DETERIORATE LATER THIS AFTERNOON AND
TONIGHT AS AN APPROACHING COLD FRONT BRINGS SCATTERED SHOWERS AND
THUNDERSTORMS INTO MO/IL. MVFR TO IFR CONDITIONS ARE POSSIBLE IF
INDIVIDUAL STORMS WITH HEAVY RAINFALL MOVE OVER THE TAF SITES.
MVFR CIGS SHOULD PERSIST FOR A FEW HOURS AFTER FROPA BEFORE RISING
TO VFR TOMORROW MORNING. SWLY WINDS WILL TURN NNWLY AFTER FROPA
AND INCREASE TO AOA 10KTS DURING THE DAY AS THE PRESSURE GRADIENT
TIGHTENS.
SPECIFICS FOR KSTL...ALTHOUGH AN ISOLATED THUNDERSTORM IS POSSIBLE
THIS AFTN...VFR CONDITIONS SHOULD PREVAIL UNTIL LATER TONIGHT WHEN
SCATTERED SHOWERS AND THUNDERSTORMS APPROACH KSTL AHEAD OF A COLD
FRONT. MVFR TO IFR CONDITIONS ARE POSSIBLE IF INDIVIDUAL STORMS
WITH HEAVY RAINFALL MOVE OVER THE TERMINAL. MVFR CIGS SHOULD
PERSIST FOR A FEW HOURS BEFORE RISING TO VFR TOMORROW MORNING.
SWLY WINDS TURN NNWLY AFTER FROPA AND INCREASE TO AOA 10KTS AS
THE PRESSURE GRADIENT TIGHTENS.
KANOFSKY
&&
.CLIMATE...
RECORD HIGH TEMPERATURES IN SELECTED LOCATIONS
ST LOUIS (KSTL) COLUMBIA (KCOU) QUINCY (KUIN)
SATURDAY 9/3 99 / 1925 103 / 1939 103 / 1913
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MADISON IL-MONROE
IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Sep 3, 3:42 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT SAT SEP 3 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVER THE REGION TONIGHT. THE BEST CHANCE WILL BE OVER PARTS OF NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS EVENING. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO SUNDAY...MAINLY DURING THE MORNING HOURS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. BRITT
In the hours before
Local storm report, Sep 3, 4:27 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG LEMAY 38.53N 90.28W
09/03/2011 ST. LOUIS MO LAW ENFORCEMENT
POWER LINES DOWN AND SIGNIFICANT DAMAGE TO TREES NEAR
LEMAY FERRY AND REAVIS BARRACKS ROAD. APPORXIMATE TIME.
&&
BRITTSpecial weather statement, Sep 3, 4:40 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT SAT SEP 3 2011 ILZ100-MOZ061-063-032230- MADISON IL-ST. CHARLES MO-ST. LOUIS MO- 440 PM CDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LOUIS... NORTHEASTERN ST. CHARLES AND WESTERN MADISON COUNTIES UNTIL 530 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLEFONTAINE NEIGHBORS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLACK JACK... SPANISH LAKE... WOOD RIVER... ALTON... BETHALTO... GODFREY... WEST ALTON... HARTFORD... ROXANA... MITCHELL... POAG... FOSTERBURG... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Special weather statement, Sep 3, 5:49 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 549 PM CDT SAT SEP 3 2011 MOZ063-032330- ST. LOUIS MO- 549 PM CDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LOUIS COUNTY UNTIL 630 PM CDT... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSON TERRACE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAZELWOOD... JENNINGS... FERGUSON... DELLWOOD... FLORISSANT... BELLEFONTAINE NEIGHBORS... RIVERVIEW... BLACK JACK... SPANISH LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Sep 3, 6:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
09/03/2011 M68 MPH ST. LOUIS MO ASOS
MEASURED BY THE ASOS AT LAMBERT FIELD.
&&
BRITTSpecial weather statement, Sep 3, 6:08 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 608 PM CDT SAT SEP 3 2011 MOZ063-064-032345- ST. LOUIS MO-ST. LOUIS CITY MO- 608 PM CDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY AND CENTRAL ST. LOUIS COUNTIES UNTIL 645 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKLAND...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAKLAND... LAKESHIRE... AFFTON... GLENDALE... WARSON WOODS... FRONTENAC... WEBSTER GROVES... SHREWSBURY... LADUE... BRENTWOOD... MAPLEWOOD... RICHMOND HEIGHTS... CLAYTON... UNIVERSITY CITY... ST. LOUIS... HILLSDALE... GREENDALE... BEVERLY HILLS... UPLANDS PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Sep 3, 6:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG STAUNTON 39.01N 89.79W
09/03/2011 MACOUPIN IL EMERGENCY MNGR
JIM PITCHFORD REPORTED TREE LIMBS BLOWN ONTO POWER
LINES. ROOF WAS BLOWN OFF OF BARN. TIME OF OCCURRENCE
WAS ESTIMATED TO BE AROUND 520 PM.
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.